MAUDE Adverse Event Report: SORIN GROUP ITALIA S.R.L. CARBOMEDICS REDUCED AORTIC VALVE; MECHANICAL HEART VALVE PROSTHESIS

SORIN GROUP ITALIA S.R.L. CARBOMEDICS REDUCED AORTIC VALVE; MECHANICAL HEART VALVE PROSTHESIS
Model Number R5-021
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Information (3190)
Date of Event 08/31/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device location not presently known.
 
Event or Problem Description
On (b)(6) 2015, the patient received a carbomedics reduced aortic valve r5-021, sn # (b)(4) as part of the native aortic valve replacement, on (b)(6) 2018, the patient was operated again to have the device explanted and replaced with another carbomedics reduced aortic valve r5-021 ((b)(4)).
 
Additional Manufacturer Narrative
A complete manufacturing and material records review for the device has been performed.The results confirmed that the device satisfied all material, visual and performance standards required at the time of manufacture and release.Since the device was not returned to the manufacturer, further investigation was not possible.Several attempts have been made to contact the site and gather additional information on the event.Despite the follow-ups, the site did not provide any feedback on the event.Based on the information available to date, it is not possible to establish the root cause of the explant of the device.The case will be re-assessed if new information is received.Device location not presently known.
 
Event or Problem Description
On (b)(6) 2015, the patient received a carbomedics reduced aortic valve r5-021, sn # (b)(4) as part of the native aortic valve replacement, on (b)(6) 2018, the patient was operated again to have the device explanted and replaced with another carbomedics reduced aortic valve r5-021 (b)(4).No other information was provided up to this date.

Brand Name
CARBOMEDICS REDUCED AORTIC VALVE
Common Device Name
MECHANICAL HEART VALVE PROSTHESIS
Manufacturer (Section D)
SORIN GROUP ITALIA S.R.L.
strada crescentino snc
saluggia, vercelli
MDR Report Key8066791
Report Number3005687633-2018-00210
Device Sequence Number11367246
Product Code LWQ
UDI-Device Identifier08022057012777
UDI-Public(01)08022057012777(240)R5-021(17)200216
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P900060
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/16/2020
Device Model NumberR5-021
Device Catalogue NumberR5-021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/17/2018
Supplement Date Received by Manufacturer12/05/2018
Initial Report FDA Received Date11/13/2018
Supplement Report FDA Received Date12/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR